Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch off Zerit
Jan 27, 2004

Hello Dr Wohl.

With all the concerns about wasting and the fact that Zerit is a promoter of that, I managed to convince my doctor to switch me to combivir + viramune. I was on (from Sept. '03)nevirapine + stavudine+ lamivudine (All generics as I live in Africa).

My concern is this, the combivir I got is due to expire in Feb "04 and I got a 4 month stock as the hospital is in a town very far from where I leave but my Doctor assured me that I can use it for another six months after expiry with no problems. Is this correct?

There were no readily available drugs then so I had no much choice.

Please reply.

Thanks

Response from Dr. Wohl

I understand your concerns and you are in a tough situation.

I do think it important that all who read this forum realize that despite all the talk about side effects, most people do not experience severe side effects from HIV meds. Body shape changes happen over months to years not over night. If you were not experiencing any adverse effects from your first regimen, I too would have suggested you stay with it rather than risk something worse (viral failure, drug resistance) which could be devestating without the benefit of salvage drugs. d4T has problems but is one of the most accessible HIV meds in Africa.

Your Combivir will probably be okay for a few months after its expiration. After that, it may be time to consider going back to to d4T.

Thanks

DW



Previous
T20 with 3TC?
Next
908 (Lexiva) | Check-in

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement